Alert archive / Colorado / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 27, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jun 12, 2002, 11:18 PM MDT for Pueblo County, Colorado. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2002, 11:18 PM MDT (05:18 UTC)
- Expired
- Jun 13, 2002, 12:15 AM MDT
- In force
- 57 min
- Issued by
- NWS Pueblo, CO
- Area
- Counties, with a storm outline in the text
County Pueblo County, CO
The radar
The Pueblo radar (KPUX), 59 km from the middle of the area, began a volume at 05:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 5.3 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 39 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 3543 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPUB 130518 SVRPUB COC101-130615- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 1117 PM MDT WED JUN 12 2002 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PUEBLO COUNTY IN SOUTHEAST COLORADO * UNTIL 1215 AM MDT * AT 1117 PM MDT NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED THE SEVERE THUNDERSTORM WAS OVER SOUTH CENTRAL PUEBLO COUNTY...OR ABOUT 29 MILES SOUTHEAST OF PUEBLO...MOVING EAST AT 20 MPH. * SOME LOCATIONS AFFECTED WILL BE OPEN COUNTRY OF... SOUTHEASTERN PUEBLO COUNTY AT THIS TIME THE MOST LIKELY KIND OF SEVERE WEATHER IS HAIL ONE TO TWO INCHES IN DIAMETER. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN PUEBLO. LAT...LON 3803 10440 3786 10446 3775 10407 3802 10408
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 3:00 PM MDT, 8 hours 18 minutes earlier.
Area forecast discussion, Jun 12, 3:00 PM MDT, 8 hours 18 minutes before
SOUTH CENTRAL AND SOUTHEAST COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO COLORADO 300 PM MDT WED JUN 12 2002 ...PRECIP CHANCES THE NEXT FEW DAYS OVER THE EAST THE CONCERN... CURRENTLY...SURFACE BOUNDARY OVER THE PLAINS HASNT RETREATED NORTHWARD MUCH TODAY...WITH EAST WINDS HOLDING SHALLOW MOIST LAYER AGAINST THE MOUNTAINS. CLOUDS DEVELOPING OVER TELLER COUNTY... DOWNWIND OF THE HAYMAN FIRE...WITH A FEW CUMULUS FORMING EAST OF THE WET MOUNTAINS AND ALONG THE RATON MESA. FARTHER WEST...DRY W-SW UPPER FLOW REARING ITS UGLY HEAD AGAIN...WITH HIGHER ELEVATION AWOS SITES GUSTING OVER 40 KNOTS AT TIMES ALONG WITH RH VALUES IN THE TEENS. LAST NIGHT...HEAT/SMOKE/PARTICULATES FROM THE HAYMAN FIRE GENERATED CONVECTION OVER TELLER COUNTY WHICH MOVED ALONG THE PALMER DIVIDE AND TAPPED INTO THE MORE UNSTABLE AIR MASS FARTHER EAST...RESULTING IN ISOLATED SEVERE STORMS ON THE PLAINS. OUTFLOWS FROM THIS CONVECTION THEN INITIATED FURTHER ACTIVITY OVER EL PASO/TELLER COUNTY...WHICH LINGERED PAST MIDNIGHT. SUSPECT CONVECTION WOULD HAVE NEVER OCCURRED WITHOUT THE EXTRA LIFT PROVIDED BY THE FIRE...AS AIR MASS OVER THE EAST WAS TOO CAPPED TO ALLOW THINGS TO DEVELOP. TONIGHT...LATEST VISIBLE IMAGE SUGGESTS TSRA AGAIN A POSSIBILITY OVER TELLER/EL PASO COUNTIES...SO WILL KEEP AT LEAST ISOLATED POPS GOING FOR NOW. ELSEWHERE OVER THE EAST...CANT RULE OUT AN ISOLATED TSRA... ESPECIALLY ALONG THE SRN EDGE OF CUMULUS FIELD IN PROWERS/KIOWA COUNTY. THURSDAY...COOL FRONT SURGES BACK SOUTHWARD ACROSS THE PLAINS AS UPPER LOW FINALLY SHIFTS NORTHWARD INTO CANADA...ALLOWING SURFACE HIGH PRESSURE TO MOVE SOUTHWARD INTO THE CENTRAL U.S. ENOUGH MOISTURE AND UPSLOPE TO WARRANT LOW POPS ERN MOUNTAINS AND PLAINS...THOUGH AIR MASS MAY BE TOO STABLE FOR MUCH IN THE WAY OF DEEP CONVECTION. STILL DRY FARTHER WEST...THOUGH WINDS MIGHT DECREASE SLIGHTLY. LEANED TOWARD WARMER FWC MAXES. FRIDAY...MORE OF THE SAME WITH WEAK ERLY UPSLOPE AT THE SURFACE AND NWRLY FLOW ALOFT. MIGHT SEE SLIGHTLY BETTER CAPES WITH A LITTLE MORE SUN/HEATING...THOUGH AGAIN WONT GO ANY HIGHER THAN SLIGHT CHANCES. SATURDAY...SAME STORY THIRD VERSE SATURDAY...THOUGH AVN SUGGEST W- NWRLY MID AND UPPER FLOW TO INCREASE BY EVENING...WHICH MAY SHOVE BEST CONVERGENCE OUT ONTO THE PLAINS. STILL KEPT LOW POPS GOING OVER THE ERN MTNS AND PLAINS. WENT A LITTLE ABOVE GUIDANCE FOR MAX TEMPS. EXTENDED...AVN HAS STG S/W TROUGH TOPPING THE RIDGE SATURDAY AND DIVING SE SUNDAY...DRAGGING A NEW COLD FRONT ACROSS THE EAST. CURRENT FCST HAS SLIGHT COOLING WITH LOW POPS...AND WILL CONTINUE FOR NOW. RIDGE MOVES EASTWARD EARLY NEXT WEEK ACCORDING TO MRF...ALLOWING DRY SWRLY FLOW TO OVERSPREAD MUCH OF THE ARE BY MIDWEEK. WILL THUS GO WITH A DRY AND SLIGHTLY WARMER FCST TUE/WED. .PUB...NONE. PETERSEN
In the hours before
Local storm report, Jun 12, 6:26 PM MDT, 4 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
626 PM MDT WED JUN 12 2002
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0620 PM COLORADO SPRINGS CO 0.75 IN HAIL
06/12/02 EL PASOLocal storm report, Jun 12, 8:19 PM MDT, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
819 PM MDT WED JUN 12 2002
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0810 PM 6E COLORADO SPRINGS CO 0.75 IN HAIL
06/12/02 EL PASO
0810 PM 12NE COLORADO SPRINGS CO 1.00 IN HAIL
06/12/02 EL PASOLocal storm report, Jun 12, 8:33 PM MDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
833 PM MDT WED JUN 12 2002
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0823 PM COLORADO SPRINGS CO 0.75 IN HAIL
06/12/02 EL PASO
0828 PM 2E FALCON CO 1.50 IN HAIL
06/12/02 EL PASO
0931 PM FALCON CO 1.00 IN HAIL
06/12/02 EL PASO
0933 PM 6W ELLICOTT CO 1.50 IN HAIL
06/12/02 EL PASOLocal storm report, Jun 12, 8:33 PM MDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED TIMES ON LAST 2 HAIL REPORTS
NATIONAL WEATHER SERVICE PUEBLO CO
833 PM MDT WED JUN 12 2002
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0823 PM COLORADO SPRINGS CO 0.75 IN HAIL
06/12/02 EL PASO
0828 PM 2E FALCON CO 1.50 IN HAIL
06/12/02 EL PASO
0831 PM FALCON CO 1.00 IN HAIL
06/12/02 EL PASO
0833 PM 6W ELLICOTT CO 1.50 IN HAIL
06/12/02 EL PASOThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 6:19 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 56 min |
| Jun 12, 8:02 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 88 min |
| Jun 13, 12:00 AM MDT | Severe Thunderstorm Warning | PUB | Otero | 90 min |
| Jun 13, 12:32 AM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 58 min |
| Jun 13, 1:32 AM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 58 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.